MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19LN60NGA888N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol(b)(4) , as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted for another lot # which indicated the lot # that was provided is likely a typographical error as the customer communication references a lot number that was not found; there are no lots that begin with ft related to the product in question.There were no instances of rework, nonconformities, or discrepancies noted that were relevant to the complainant's issue.A product sample was received for evaluation.Visual and functional testing were performed.Physical condition of sample received one device was received; based on information provided by the complainant, the device was confirmed to have been built in southington.The product was subject to a leak test after being inflated with air the test exhibited a leak originating from the middle of the posterior side of the cuff when in situ.Magnification showed that there was a tiny hole (i.E., a pinhole) in the cuff that could not be seen by the unaided eye.Customer complaint was confirmed.Based on these findings, it is not possible to determine the root cause with confidence.Actions taken to mitigate the reported: no additional corrective action is planned at this time.Any feedback received from customers is truly valued.Complaint information will continue to be monitored and assessed for trends, which could lead to further corrections or corrective actions being deemed necessary.Product is accepted based on meeting specification requirements.If any nonconformance's are found during process, the product is isolated, non-conformed and immediate corrections are taken.Inspections and tests are conducted by trained operators through 100 percent screening inspection before shipment.
 
Event or Problem Description
It was reported that patients mother inserted new tracheostomy and after one hour, the son stated that the cuff felt deflated.Mother inflated the cuff and after another hour the same issue happened.Mother then took out and tested two new tracheostomies and both of them were not inflating.Mother had not thrown away the old tracheostomy that was taken out and reprocessed it to use on son.Mother called ems and they wanted to admit the patient but mother refused.The customer has two more tracheostomies that failed while in use.The mother was in the room when she heard the first one pop.A tracheostomy change was done to resolve the issue.The next tracheostomy that was put in held overnight but was giving a leak error.The mother took it out and found it to be deflated.She reinserted and inflated again.Mother then took the second tracheostomy out and inserted an older trach with no defect.This complaint is for the cuff that would not inflate during pre-test.No patient injury reported.

Brand Name
SILICONE - BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16244868
Report Number3012307300-2023-00681
Device Sequence Number12330438
Product Code JOH
UDI-Device Identifier15019517215823
UDI-Public15019517215823
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFT19LN60NGA888N
Device Catalogue NumberFT19LN60NGA888N
Device Lot NumberST004052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Initial Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown